My husband has been on 100mg of methadone for over 3 years and didn't even tell me about it. A little over a year ago, I was on maternity leave after having our son, and I came across his lock box cleaning the house and when I opened it, to my surprise it was methadone. I was upset about it at first, not b/c of the methadone, but b/c he lied to me about it. I confronted him about it when he got home from work and he told me that he didn't want to tell me about it for fear that I would leave him. I accepted it b/c I loved him and we had a family together, in hopes that he would try and get off of it sometime in the near future. Well, a year and a half and many promises later, he is still on 100mg. He told me about 6 months ago that he was ready to start lowering his dose, but everytime he comes home from the clinic, it's always an excuse of why he didn't get to talk to the counselor about lowering his mg. I am getting really concerned about his well-being b/c he is very moody, doesn't communicate very well with me, is always tired, and zones out a lot when I am talking to him. Another big concern that I have is the fact that he drinks beer on almost a daily basis after work, and I read that alcohol and methadone can be a lethal combination. I don't know if I am being too pushy on wanting him to get off of it, or if I should just give it some time. It is hard on our family financially b/c it costs about $250 a month for him to go to the clinic, and on top of that his beer drinking (about 6-10 beers per day), is causing me concern about his health. I've tried many times to talk to him about these issues, but he says methadone has nothing to do with him being tired, zoning out etc. Can anyone help me as to what I should do?
Hi and welcome to the forum....well it sounds like your hubby is still in active addiction
I was on methadone trying to kill off back pain for 6 1/2yrs I mixed it with alcohol
for 2 yrs then I gave up drinking...but the combo IS DANGEROUS both suppress the respiratory system...theres not much you can do till hes ready to stop...I was at 150ml and when it quit taking the pain away I decided enough was enough its time to quit...it took me 8 1/2 mo to taper off but today I got 77days clean ...the problem with methadone is it dont get you" high " but sorta leaves you in a "fog" that you dont realize
until your off it..to your hubby theres nothing wrong to you...well you get to see him listless and noding off witch are all signs of over medication...if I where you try to get him to come on the forum there are others like myself that will try to open his eyes
until that happens theres nothing anyone can do to help...you might try a good old fashion conversation with him when he"s sober from the booze..try to explain to him
that you and others are noticing differences in him....in his behavior ...that he is changing and its not for the better..as for yourself ..google alonon meetings in your area and check some out it will give you some support wile you have to deal with his active addiction I wish I had a better answer for you but theres not much you can do..if you believe in god you might try praying it helped me get thew it and god can and does change a heart...good luck and god bless....Gnarly
You can’t do much if he did not want to reduce the methadone 100 mg is a normal
to take every day, and he did not get high when he use it every day. In Norway
I used 100 mg a day, and could not drive car before some time to stabile the drugs, and to drive car you need to be clear...no drugs, tablets and alcohol.
Anyway methadone and beer is not a lethal combination for one who used it every day, but much alcohol and methadone over time is not good for your brain.
Many people stop to take methadone after a while. I stop after 1 year and start to take Subutex which is nicer for your body and brain, libido and more. I want to stop with everything soon. I know many people who stop with methadone after few years, but they have to want to stop by theme self....good luck.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.